Migraineurs Support User Group
Med worries
About This Group:

A place for migraineurs to discuss anything and everything related to migraines. Topic suggestions: Think of this as a support group for migraineurs. Reach out to group members when ever you need support. Give your support to fellow migraineurs. You, as a migraineur yourself, probably have a wealth of knowledge to share with others. The knowledge that you have could vastly improve the quality of life for another group member. Share share share! Discuss your current acute and preventative treatment plans. Ask others about their current acute and preventative treatment plans. Discuss past acute and preventative treatment plans as well... we can always learn something from what didn't work! Discuss your own personal tips and tricks for lessening the severity of acute migraine attacks. Post about your upcoming GP or Neurologist appointments. Ask other group members questions about what to expect and suggestions on how to prepare. Update fellow group members on your progress... both on set backs (so that we can provide support, suggestions and hope!) and on successes (so that we can congratulate you and so that you can provide other group members with hope!).

Founded by marileew on September 27, 2009
197 members
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Med worries

Hello, All, I have been reading lots of posts about complex migraine.  I have been diagnosed with this and my neurologist said it is due to hormonal changes. I am 48.  I tried topamax and stopped b/c of confusion but had to try it again b/c the numbness just wouldn't quit.  But this time my eye is red and I am going to have to try a different medication.  My doctor mentioned depakote the last time I saw him.   Waiting for a call back.  I don't like the liver problems mentioned with depakote.  My neurologist did say that this is temporary and believes this will all get better.  How I hope this is true.  I know everybody is different but I see in reading that this affliction likes to hang on.  
I am thankful to have found a group who will understand the boat I have found myself in.  
I have stopped caffiene, chocolate, yellow cheese, all meats with nitrites, they always gave me a headache btw, and I never liked msg.  I have only had two real headaches.  The numbness and dizziness is the major problem for me.  I had a serious episode that sent me to the doctor that lasted several days.  The numbness hasn't subsided and that's been about three weeks now.  But, the numbness is better.  
I know everybody is different but can any of you who have taken depakote tell me if it affected you harshly.  I would hate to ruin my liver in addition to all that is messing with my body already.
Thanks so much
Related Discussions
5 Comments
Blank
1552758_tn?1304932019
My sympathies - I also went through extra migraines due to hormonal changes. Don't like the sound of your medication. I found Maxalt a great medication to take which worked really well for my migraines. It is the new generation rizatriptan and the side effects with me anyway were minimal in comparasion with other tablets like cafergot, migral and zomig. With zomig it used to give me a terrible sensation of my head been squeezed in a vice and with time it just got worse. I believe all medication messes with your liver and kidneys - the secret is to find one that works for you and has minimal side effects. If it is any consulation, I found that after time the hormonal migraines also lessened and eventually dissapeared completely once I left off dairy products! I cannot emphaside enough to everybody here that one must keep a food, drink AND medication diary to work out ALL the triggers. Don't suffer like me for twenty years before figuring out your triggers. GOOD LUCK and let us all know your outcome.
Blank
Avatar_f_tn
My husband ended up in the hospital taking Topamax with pancreatitis and nearly died. They don't warn people enough about this drug. I took it for 'complicated migraine' and had a metallic taste and felt like I was in a fog.

My complicated migraines (2 of them in my lifetime) were accompanied by 8 hours of amnesia, vomiting and severe pain. My first neurologist didn't call it that, he thought it might be due to stress. The second one called it the complicated migraine which is odd to me since I've only had two in my life. The symptoms were also very stroke like so we aren't accepting the second diagnosis really but I did start a low dose aspirin daily routine.

Take good care of yourself, get enough rest each night, ask your doctor about vitamins and a good diet. I'm not doing anything about migraine triggers food wise at this point.

I had my hormones tested a few months ago, my doctor was surprised I asked for it and the results were no less than stunning. He immediately put me on hormone replacement patches and I feel so much better. If your headaches are attributable to that, perhaps it would be good for you to be tested and evening out your hormones could help the migraines.

Good luck and hope you feel better soon.
Blank
875426_tn?1325532016
Are your blood pressure and lipid blood panel in normal range?  

I was diagnosed w/ common intractible migraines many years ago.  I took depakote (generic) in combination with voltaren (generic) as preventatives, one period for close to 3 months, and years later, for a second period of even less time.  

I don't believe it damaged my liver with those brief times, but with the first period of time I took those, I got the side effect of losing about a third of my hair.  But later, I was desperate enough for a preventative I was willing to take them again and risk losing hair again.  But the pills didn't really seem to help prevent migraines that time, so I discontinued them a second time.
Blank
1985088_tn?1327813708
Hi all my neurologist wants me to take Topomax (topamax) what do you think
the side effects there's so many? has anyone has it before? think everyone tolerates it differently
any help be great
Blank
875426_tn?1325532016
I'm sorry I just recently saw your post here.  I was on Topomax (topamax) and did not tolerate it well.  It made me extremely nervous and changed the pitch of my voice, so I had to go off it.  Did you try it and if so, how have/did you done/do with it?
Blank
Recent Activity
681148_tn?1285160820
Blank
FurballsMom commented on FurballsMom's status
Sep 14
681148_tn?1285160820
Blank
FurballsMom is very sad that Akira died. Comment
Sep 13
612876_tn?1355518095
Blank
Heiferly is excited to have joined t... Comment
Sep 07
MedHelp Health Answers